Alert archive / California / Wind Advisories in 2020
Wind Advisory 24, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 31, 2020, 11:37 AM PDT. It took effect at Mar 31, 2020, 3:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2020, 11:37 AM PDT (18:37 UTC)
- In effect from
- Mar 31, 2020, 3:00 PM PDT
- Expired
- Apr 1, 2020, 9:40 AM PDT
- In force
- 19 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
043 WWUS76 KLOX 311837 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA Issued by National Weather Service San Francisco CA 1137 AM PDT Tue Mar 31 2020 CAZ039-052-010345- /O.NEW.KLOX.WI.Y.0024.200331T2200Z-200401T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1137 AM PDT Tue Mar 31 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WHAT...Northeast winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-010345- /O.NEW.KLOX.WI.Y.0024.200331T2200Z-200401T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1137 AM PDT Tue Mar 31 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts 45 to 50 mph expected. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 3 PM this afternoon to 11 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds including Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
477 WWUS76 KLOX 010351 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 851 PM PDT Tue Mar 31 2020 CAZ039-052-011000- /O.CON.KLOX.WI.Y.0024.000000T0000Z-200401T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 851 PM PDT Tue Mar 31 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to between 40 and 45 mph. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds including Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-011200- /O.CON.KLOX.WI.Y.0024.000000T0000Z-200401T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 851 PM PDT Tue Mar 31 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 11 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds including Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
471 WWUS76 KLOX 011002 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 302 AM PDT Wed Apr 1 2020 CAZ053-011115- /O.CAN.KLOX.WI.Y.0024.000000T0000Z-200401T1800Z/ Ventura County Mountains- Including the cities of Lockwood Valley and Mount Pinos 302 AM PDT Wed Apr 1 2020 ...WIND ADVISORY IS CANCELLED... The winds have diminished to below advisory criteria. $$ CAZ039-052-011115- /O.EXP.KLOX.WI.Y.0024.000000T0000Z-200401T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 302 AM PDT Wed Apr 1 2020 ...WIND ADVISORY HAS EXPIRED... The winds have diminished to below advisory criteria. Local gusts to 40 mph will persist in the Montecito area through dawn. $$ CAZ054-011700- /O.EXT.KLOX.WI.Y.0024.000000T0000Z-200401T1700Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 302 AM PDT Wed Apr 1 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds including Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ rorke
187 WWUS76 KLOX 011640 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 940 AM PDT Wed Apr 1 2020 CAZ054-011745- /O.CAN.KLOX.WI.Y.0024.000000T0000Z-200401T1700Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 940 AM PDT Wed Apr 1 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased below advisory levels, however, northwest winds 15 to 25 mph with local gusts to 40 mph are possible around the Interstate 5 corridor area through Thursday morning. $$ CAZ039-052-020400- /O.NEW.KLOX.WI.Y.0025.200401T2200Z-200402T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 940 AM PDT Wed Apr 1 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. Strongest west of Goleta and San Marcos Pass. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Highways 101 and 154 along with state route 192 will be most impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 11:14 AM PDT, 23 minutes earlier.
Area forecast discussion, Mar 31, 11:14 AM PDT, 23 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
Issued by National Weather Service San Francisco CA
1114 AM PDT Tue Mar 31 2020
.SYNOPSIS...31/106 AM.
Conditions will be warm and dry through Saturday then there is a
slight chance of rain across the region late Sunday through early
Tuesday. Temperatures will be cooler as the weak storm moves
through but any snow will be well above the major passes.
&&
.SHORT TERM (TDY-THU)...31/938 AM.
Morning satellite imagery reveals filtered sunshine covering most of
the region as widespread high clouds fill in from the SW. These high
clouds are associated weak upper level low approaching far Southern
California/Northern Baja. Additionally, patchy fog is also showing
up in the Southern Salinas Valley and Paso Robles region. The Paso
Robles Airport had reported dense earlier this morning, but latest
observations shows rapid improvement. The fog will likely dissipate
by 10 AM at the latest. The bigger weather impact today will be
gusty offshore flow for southern SB County and the I5 Corridor later
this afternoon. This will likely be a short fused wind event and
will require a low end wind advisory to be issued. Per hi-res
models and gradient strength wind gusts of 40 to 50 mph will be
possible. Current thinking is wind advisory this afternoon through
the middle of the night.
***From Previous Discussion***
Dry NW flow over the area. Some high clouds are spilling off of a
weak disturbance to the SW and this will make skies partly cloudy
today. There will be weak offshore flow this morning both from
the east and north and this along will 578 DM hgts will make it
the warmest day of the next 7. Almost all non mountain temps will
be in the 70s and would not be surprised if a location or two hit
80 today.
A barely perceptible disturbance will move over the area this
afternoon. It will do nothing except to increase the NW to N winds
across the area. Gusty winds will develop across the SBA south
coast (esp the Gaviota area), the I-5 corridor and the NW portion
of the Antelope Vly. Some low end advisories may be needed in
these areas. The eddy will be a little stronger and there will
likely bring some stratus to the LA coast and San Gabriel Vly.
Not much change on Wednesday. Skies will be sunny save for the
patches of morning low clouds. Max temps will fall 2 to 4 degrees
as the hgts fall and may fall even more if the hgt falls come a
little sooner than fcst.
Still gusty but slightly weaker winds again on tap for Wednesday
night as the northerly grads relax some. A better eddy will bring
more in the way of low clouds to the LA cst and lower vlys and
perhaps into the VTA coast as well.
Not expecting much in the way of clouds on Thursday but a little
trof will ripple over the state and usher in a little more cool
air. Expect max temps to drop a few more degrees and end up 3 to 6
degrees blo normal.
.LONG TERM (FRI-MON)...31/312 AM.
Hgts rise just a touch on Friday and max temps will nose up 1 to 2
degrees under mostly clear skies.
The EC and the GFS are not in the best of agreement on Saturday
but both mdls have some sort of trof moving through the north of
the state something late morning through early evening. All and
all not the greatest of effects on the days weather. Skies will
probably turn partly cloudy and max temps will sag down 2 to 4
degrees maybe a little more or maybe a little less depending on
the onset of the lower hgts. The faster GFS would lead to a cooler
day.
The EC and the GFS are struggling to figure out to handle the
track of a cold upper low rotating out of BC. There has been
little in the way of agreement between the mdls or from run to
run. The ensembles, as is ofter the case when operational mdls
are confused, have a much larger than normal solution spread.
The EC is the wetter of the two mdls but the GFS has trended
toward the EC soln. Pretty sure every area will see some rain
during the 48 hour period just not sure how much or exactly when.
For now will broad brush in clouds and chc pops and wait for the
mdls to converge on a solution.
Cooler for sure with max temps around 10 degrees blo normal.
&&
.AVIATION...31/1814Z.
At 18z at KLAX... little change in depth of the marine inversion
since morning. VFR for the forecast period.
Overall... Moderate confidence in the current TAFs. VFR at all area
terminals as of 18z, at KPRB there is a thirty percent chance of
LIFR/IFR returning after 01/12z. There is a twenty percent chance of
IFR/MVFR CIGs after 11z at KSBP, KSMX, KSMO, KLAX, AND KLGB.
Otherwise and elsewhere VFR conditions will prevail.
LAX... Moderate confidence in the current TAF. VFR then there is a
twenty percent chance of IFR/MVFR CIGs after 01/11z. There is a less
than ten percent chance of east winds greater than 8 knots 01/08z-
16z.
BUR... High confidence in the current TAF. VFR conditions will
prevail throughout the forecast period.
&&
.MARINE...31/945 AM.
For the outer waters... Conditions will be elevated to at least
Small Craft Advisory (SCA) level through Saturday with the winds
likely to increase to gale force this afternoon through late
tomorrow, especially north of Point Sal. There is a thirty five
percent chance that any gales will linger into Thursday night.
For the inner waters... For the western half of the Santa Barbara
Channel, SCA level winds are likely today through Saturday, mostly
during the late afternoon and evening hours. Additionally, SCA level
winds are expected to develop this afternoon north of Point Sal
before winds diminish late tonight. Elsewhere, winds and seas will
remain below SCA levels through Friday with a forty percent chance
of the winds becoming SCA level on Saturday.
There will be hazardous short period seas under 9 seconds this week
across most of the waters
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Wednesday for zones 645-650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT this afternoon
for zones 670-673-676. (See LAXMWWLOX).
Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
Thursday for zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
No significant hazards expected.
&&
PUBLIC...MM/Rorke
AVIATION...Canepa/Kj
MARINE...AS/Kj
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:34 PM PDT | Wind Advisory | LOX | 6 hr | |
| Mar 30, 9:03 PM PDT | Gale Warning | LOX | 60 hr | |
| Mar 30, 9:03 PM PDT | Small Craft Advisory | LOX | 4 days |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.